You must have heard of or seen people suffering from Benzodiazepine addiction. Earlier, this was a common addiction type in the US, and now it is across the UK.
As a prescription drug, Benzodiazepine has become a reliable component for inducing sleeping. The other versions of the same are Valium and Xanax. The doctors often prescribe this for treating insomnia.
This Benzodiazepine can make the person feel relaxed and become the best choice for those seeking relief from a stressful life. It might cause people to resort to it and unknowingly go for an overdose too.
Rehab Healthcare offers the Benzodiazepine detox treatment in the UK to ensure people come clean even after a near-overdose or abuse.
You have to credit the Benzodiazepine to react to the central nervous system and relax muscles, reducing stress. Hence, doctors prescribe these Benzodiazepine-laced medicines to treat everything from anxiety to seizures, amnesia, and even sleeplessness.
Valium is famous for having long-lasting effects, while Xanax has a short-lasting effect. That said, many people combine it with other drugs to make it too potent. It might lead to an overdose like no other.
Look for an overdose when you spot any or a few of these symptoms in a person. Dizziness, blurred vision, anxiety, agitation, slurred speech, and even uncoordinated movement all show the signs of overdose.
However, the extent of these might go to a severe level when one has already gone to the extreme. Some may have been taking Benzodiazepine for a long, and this might also cause the symptoms to become extreme. There will also be other complications like a reduction of oxygen in the body and breathlessness.
You will also have to note if the user has been overdosing with any other drug. If yes, make a note of the drug and even the dosage. If it is a lot, then the case is sure to be high.
Benzodiazepine often results in tolerance, where the body starts adapting to the regular prescribed dose. It means the body will need a higher dose of the medicine. To ensure a better result, people often, without consulting the doctor, go for a larger dosage. In fact, as per a report, most overdose cases result from this problem with tolerance.
Once the Benzodiazepine overdose happens, people might want to stop it suddenly. But this is where the withdrawal symptoms creep in to cause havoc.